MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM

CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM
Catalog Number 000150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used/damaged device was returned for evaluation.Visual inspection found the spring tip was detached from the guidewire at the soldering point and damage was seen approximately 10mm from the proximal end of the component.Due to the appearance of the device, it is likely that the guidewire was improperly cleaned, tinned, or soldered when assembled to the spring tip.The damage observed on the spring tip is likely caused by improper clearing and/or overuse.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.Of this lot containing 92 units, no additional complaints have been reported.Risk assessment found this issue to be consistent with current risk documents.Due to breakage and detachment of the guidewire spring tip a process verification was performed and no issues were found.This failure mode is mitigated during manufacturing by a 100% pull force test of the joint between the spring and guidewire.A historical two-year review of complaint data revealed 6 similar complaints have been reported.In this same timeframe, 23,430 units have been sold worldwide.The instructions for use advise the user of the following.Since the marked guidewire is a reusable device that is subjected to varied use and cleaning environments, the life span of the product cannot be guaranteed.In particular, less than 1% of the spring tips have been reported to have become dislodged during reuse or cleaning.Dislodgement of the spring tip during use may require endoscopic removal of the spring tip.- carefully inspect the guidewire after each use.- inspect the flexible spring tip and discard the wire if the tip appears to be bent or fatigued.- inspect the soldered joints and discard the wire if the soldered joints appear discolored, loose or cracked.- avoid using excessive force on the wire and spring top while cleaning.- do not bend or twist the spring tip as it may cause the soldered joints to deteriorate.- since the marked guidewire is a reusable device that is subject to varied use and cleaning environments, the life span of the product cannot be guaranteed.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported after completion of an egd with dilation using a 000150 guidewire, the tip was observed to be detached.Using an egd scope and snare, the surgeon removed the detached tip from the patient.This device malfunction caused a 15-minute surgical delay and did not cause harm to the patient or user.Additional information with regards to the number of procedures this device has been used in is not available.This report is raised on the basis of a reported device malfunction with potential for patient injury with recurrence.

Brand Name
MARKED GUIDEWIRE
Common Device Name
AMERICAN DILATION SYSTEM
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7283339
Report Number3007305485-2018-00033
Device Sequence Number135683
Product Code KNQ
UDI-Device Identifier00653405050851
UDI-Public(01)00653405050851(30)1(10)1407084
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number000150
Device Lot Number1407084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight91